Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 9, 2011, 12:19 AM EDT for Guilford County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 12:19 AM EDT (04:19 UTC)
- Expired
- Apr 9, 2011, 1:00 AM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 12:20 AM EDT | HAIL 0.5 | 3 Wsw Lake Townsend, NC | |
| Apr 9, 12:26 AM EDT | HAIL 0.5 | 5 N Greensboro, NC | HALF INCH HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS52 KRAH 090419
SVRRAH
NCC081-090500-
/O.NEW.KRAH.SV.W.0029.110409T0419Z-110409T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1219 AM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 100 AM EDT
* AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SUMMERFIELD...OR 9 MILES NORTH OF
GREENSBORO...MOVING SOUTHEAST AT 45 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...
MCLEANSVILLE...
FOREST OAKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN DAMAGE VEHICLES. SEVERE WINDS CAN BLOW DOWN
TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER
BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS
PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3624 7953 3589 7954 3590 7971 3623 8003
3625 7994
TIME...MOT...LOC 0418Z 318DEG 38KT 3615 7979
$$
MLM3 follow-up statements
107
WWUS52 KRAH 090430
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 AM EDT SAT APR 9 2011
NCC081-090500-
/O.CON.KRAH.SV.W.0029.000000T0000Z-110409T0500Z/
GUILFORD NC-
1230 AM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR EASTERN GUILFORD COUNTY...
AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LAKE
TOWNSEND...OVER NORTHEAST GREENSBORO...MOVING SOUTHEAST AT 40 MPH.
PEA TO DIME SIZED HAIL COVERING THE GROUND HAS BEEN REPORTED WITH
THIS STORM.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...MCLEANSVILLE...FOREST
OAKS AND GIBSONVILLE.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3624 7953 3589 7954 3590 7970 3617 7988
3625 7976
TIME...MOT...LOC 0427Z 318DEG 38KT 3608 7971
$$
MLM103
WWUS52 KRAH 090442
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1242 AM EDT SAT APR 9 2011
NCC081-090500-
/O.CON.KRAH.SV.W.0029.000000T0000Z-110409T0500Z/
GUILFORD NC-
1242 AM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SOUTHEASTERN GUILFORD COUNTY...
AT 1234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED JUST SOUTH
OF MCLEANSVILLE NEAR FOREST OAKS...MOVING SOUTHEAST AT 45 MPH. DIME
SIZED HAIL COVERING THE GROUND HAS BEEN REPORTED FROM THIS STORM.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3614 7953 3603 7953 3601 7954 3600 7953
3600 7954 3599 7953 3589 7954 3590 7970
3607 7975 3615 7966
TIME...MOT...LOC 0441Z 318DEG 38KT 3597 7959
$$
13976
WWUS52 KRAH 090452
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 AM EDT SAT APR 9 2011
NCC081-090502-
/O.EXP.KRAH.SV.W.0029.000000T0000Z-110409T0500Z/
GUILFORD NC-
1252 AM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUILFORD COUNTY
EXPIRES AT 100 AM EDT...
THE STORM WHICH PROMPTED THE WARNING WILL BE OUT OF THE AREA AT 100
AM AND THE WARNING WILL BE ALLOWED TO EXPIRE. **!
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3614 7953 3603 7953 3601 7954 3600 7953
3600 7954 3599 7953 3589 7954 3590 7970
3607 7975 3615 7966
TIME...MOT...LOC 0452Z 318DEG 38KT 3588 7949
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:35 PM EDT, 44 minutes earlier.
Area forecast discussion, Apr 8, 11:35 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1135 PM EDT FRI APR 8 2011 .SYNOPSIS... A WEAK COLD FRONT WILL DRIFT SOUTH INTO SOUTHERN NORTH CAROLINA OVERNIGHT. THE FRONT WILL BECOME NEARLY STATIONARY OVER WESTERN AND SOUTHERN SECTIONS SATURDAY AFTERNOON. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1135 PM FRIDAY... THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING CONTINUE TO MOVE INTO THE CENTRAL COASTAL PLAIN. THE MAIN HAZARDS CONTINUE TO BE SMALL HAIL... BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING. UPSTREAM IN THE NW FLOW ALOFT... NUMEROUS CLUSTERS OF THUNDERSTORMS WERE CONSOLIDATING INTO A LINE EXTENDING FROM SOUTHERN WEST VIRGINIA SE TO NEAR MOUNT AIRY TO DANVILLE. THIS LINE WAS MOVING RAPIDLY SE AT 50 MPH. THE MAIN THREATS AGAIN WILL BE HAIL AND FREQUENT LIGHTNING... ALONG WITH SOME TRAINING OF HEAVY RAIN. THE REASONING... THE SURFACE COLD FRONT HAD PUSHED SOUTH AND EXTENDED FROM WILKESBORO... TO ASHEBORO... TO LAURINBURG AND CLINTON. THEREFORE... THE REGION NORTH OF THE BOUNDARY WAS IN THE COOL STABLE SURFACE AIR... CONVECTION IS DRIVEN BY THE POSITIVE VORTICITY ADVECTION AND INSTABILITY ALOFT ASSOCIATED WITH VORTICITY MAXIMUM OVER THE SOUTHERN APPALACHIANS MOVING EAST TOWARD CENTRAL NC. IT IS VERY DIFFICULT TO GET DAMAGING WINDS OR TORNADOES DEEP INTO THE COOL STABLE AIR. TEMPS WERE ALREADY NEAR 50 NORTH AND MID 60S AT FAY AND GSB. AS THE NEW LINE APPROACHES FROM THE NORTH... THE BOUNDARY LAYER WILL CONTINUE TO STABILIZE. THIS LINE... FOLLOWING NEARLY THE SAME PATH OF THE EARLIER ONE... WILL GRADUALLY WEAK WITH TIME. BRIEF HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE... ALONG WITH FREQUENT CG LIGHTNING... UNTIL THE LINE WEAKENS AFTER 200 AM. WE WILL KEEP LIKELY POP NORTH AND CHANCE POP FAR SOUTH OVERNIGHT. LOWS 48-60 N TO SW. -BADGETT && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... AS OF 250 PM FRIDAY... WHILE MODEL GUIDANCE IN GENERAL AGREEMENT WITH A MODERATELY MOIST AIR MASS IN PLACE AND A SERIES OF MID/UPPER LEVEL DISTURBANCES CROSSING THE REGION NW-SE SATURDAY AFTERNOON AND EVENING. MODEL GUIDANCE DO VARY CONCERNING A FEW DETAILS. MODELS APPEAR TO BE KEYING ON CONVECTIVE FORECAST TO ERUPT TONIGHT OVER NORTHERN MO TO CONTINUE EAST WITH CONVECTIVELY INDUCED VORT MAX DROP SEWD ACROSS OUR REGION LATE SATURDAY INTO SATURDAY NIGHT. BEST LOW LEVEL CONVECTIVE PARAMETERS AS FAR AS INSTABILITY AND SHEAR WILL LIE IMMEDIATELY TO OUR W-SW ACROSS UPSTATE SC INTO WESTERN NC. HOWEVER GRADIENT WILL EXTEND ACROSS OUR WESTERN AND SOUTHERN PIEDMONT. THIS SHOULD LEAD TO A GRADUATION IN POPS FROM SLIGHT/SMALL CHANCE OVER THE FAR NE (WHERE THE AIR MASS WILL BE MORE STABLE AND NOT AS MOIST) TO HIGH CHANCE OVER THE SW (CLOSER PROXIMITY TO LIFT/MOISTURE AND INSTABILITY). DUE TO THE STRENGTH OF THE MID LEVEL WINDS...ORGANIZED BANDS OF CONVECTION PROBABLE. POTENTIAL FOR A FEW SEVERE STORMS WITH MAIN THREAT DAMAGING WINDS AND LARGE HAIL. CONVECTION MAY PERSIST WELL INTO SATURDAY EVENING BEFORE DISSIPATING LATE SATURDAY NIGHT. TEMPS SATURDAY DEPENDENT ON DEPTH/EXTENT OF COOL STABLE LAYER AT THE SURFACE. NAM DEPICTS MORE DEPTH TO STABLE LAYER COMPARED TO GFS. THIS HAS LED TO A WIDE DISPARITY IN MAX TEMPS IN THE TRIAD WITH MOS GUIDANCE VARYING AS MUCH AS 18 DEGREES. BELIEVE THERE IS SOME CREDENCE TO THE NAM BUT CONFIDENCE NOT HIGH ENOUGH TO GO ALL OUT. BLENDED TEMP GUIDANCE OVER THE NORTHERN PIEDMONT. STILL...EXPECT MAX TEMPS TO VARY MID/UPPER 60S FAR N-NE TO THE LOWER 80S FAR SW. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 300 PM FRIDAY... AS HEIGHTS BUILD ALOFT ON SUNDAY AND A THE UPEPR RIDGE BUILDS NORTH ALONG THE EAST COAST...VEERING LOW LEVEL RETURN FLOW WILL WARM TEMPERATURES BACK INTO THE LOW 80S BY SUNDAY AFTERNOON. NEWER GUIDANCE INDICATES THE REMNANT SHALLOW WEDGE-LIKE AIRMASS WILL BE SLOWER TO MIX OUT...MEANING SLOWER EROSION OF CLOUD COVER FROM SOUTHWEST TO NORTHEAST AND HIGHS A FEW DEGREES COOLER THAN PREVIOUSLY FORECAST. SHOULD KEEP A MODEST SLP GRADIENT AND MIXING OVER THE CWA SUNDAY NIGHT AS STORM SYSTEM BEGINS TO TAKE SHAPE TO OUR WEST. MILD LOWS IN THE MID 60S. WILL SEE INCREASING SOUTHWESTERLY FLOW ON MONDAY AS A STORM SYSTEM LIFTS OUT OF THE SOUTHERN PLAINS TO THE UPPER MIDWEST AND THE UPPER RIDGE IS SHUNTED EAST. THE ATTENDANT COLD FRONT WILL BE PUSHING THROUGH THE TN VALLEY REGION BY LATE AFTERNOON SOME DISPARITY IN THE NAM/GFS GUST POTENTIAL WITH THE NAM SHOWING 25-30KT AND THE GFS GIVING UP TO 35-40KT IN THE MIXED LAYER. A PREFRONTAL LEE TROUGH IS LIKELY TO FORM OVER THE WESTERN PIEDMONT AND SHOULD BE THE ONLY FOCUS FOR CONVECTION PRIOR TO 00Z AND THE OVERNIGHT FRONTAL PASSAGE. NAM FORECAST SOUNDINGS SHOW DEWPOINTS MIXING OUT INTO THE LOW TO MID 50S MONDAY AFTERNOON AND HIGH CLOUDS SPREADING OVER THE WESTERN PIEDMONT...WHICH WOULD LIMIT DESTABILIZATION PRIOR TO THE ARRIVAL OF THE UPPER TROUGH AND COOLING ALOFT. HAVE TRIMMED BACK POPS MAINLY WEST OF HWY 1 THROUGH 00Z...INCREASING TO 40 PERCENT CWA WIDE OVERNIGHT AS MODELS CONTINUE TO INDICATE LIMITED MOISTURE WITH THIS SYSTEM. HIGHS MONDAY 82-87 WEST TO EAST. LOWS 56-62. HAVE KEPT HIGHS WARMER IN THE MID/UPPER 70S TUESDAY UNTIL THE SECONDARY PUSH OF COOLER AIR ARRIVES AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY TUESDAY NIGHT. THIS MORE SEASONABLE AIRMASS IS FORECAST TO SETTLE OVER THE THE CWA THROUGH MIDWEEK...AS THE LONGWAVE PATTERN BEGINS TO AMPLIFY OVER THE CONUS. THIS AMPLIFICATION IS EXPECTED TO SLOW DOWN THE NEXT SYSTEM WHICH IS FORECAST TO REACH THE MS VALLEY REGION FRIDAY. HIGHS GENERALLY LOW/MID 70S. LOWS IN THE UPPER 40S TO LOW 50S. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 930 PM FRIDAY... CHALLENGING FORECAST NEXT COUPLE OF DAYS WITH PERIODS OF UNSETTLED WEATHER EXPECTED THROUGH EARLY NEXT WEEK. LATEST SURFACE ANALYSIS SHOWED A WEAK FRONT STRETCHING FROM JUST SOUTHEAST OF KINT TO SOUTH OF KRDU TO SOUTH OF KRWI. AS A WEAK MID LEVEL TROUGH CROSSES THE REGION THIS EVENING...IT WILL INTERACT WITH A MODERATELY MOIST AND UNSTABLE AIR MASS SOUTH OF THIS FRONT (KFAY) RESULTING IN SCATTERED SHOWERS AND A POSSIBLY A FEW STRONG TO SEVERE THUNDERSTORMS. HOWEVER...SOME THUNDERSTORMS HAVE DEVELOPED ON THE NORTH OF THE BOUNDARY (KINT...KGSO...KRDU...KRWI)...BUT THESE ARE EXPECTED TO MOSTLY REMAIN BELOW SEVERE LIMITS AS A MORE STABLE AIR MASS IS LOCATED AT THE SURFACE. WHILE GENERALLY VFR CONDITIONS ARE EXPECTED THIS EVENING....BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE IN THE VICINITY OF ANY SHOWERS AND/OR THUNDERSTORMS. ONCE PRECIP DIMINISHES LATER TONIGHT...A STABLE AND MOIST AIR MASS SHOULD SUPPORT THE DEVELOPMENT OF LOW CLOUDS AND FOG. EXPECT IFR CONDITIONS WITH POCKETS OF LIFR CEILINGS/FOG. VISIBILITY AND CEILINGS WILL SLOWLY LIFT SATURDAY MORNING...WITH VFR CONDITIONS RETURNING BY LATE MORNING OR EARLY AFTERNOON. HOWEVER...ANOTHER CONVECTIVE THREAT WILL OCCUR ACROSS CENTRAL NC...MAINLY THE WEST HALF...LATE SATURDAY INTO SATURDAY NIGHT AS ANOTHER MID LEVEL TROUGH CROSSES THE REGION. THIS WILL BE ACCOMPANIED BY MVFR/IFR CEILINGS. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. STABLE AND WARM AIR MASS OVER THE REGION SUNDAY INTO SUNDAY NIGHT. A COLD FRONT WILL APPROACH AND CROSS THE REGION MONDAY NIGHT INTO EARLY TUESDAY. STRONG SW WINDS EXPECTED MONDAY AHEAD OF THE FRONT WITH A BAND OF CONVECTION ALONG THE FRONT MONDAY NIGHT INTO TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...WSS LONG TERM...BLS AVIATION...KRR/WSS
Hazardous weather outlook, Apr 8, 9:23 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 923 PM EDT FRI APR 8 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-100130- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 923 PM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE NORTHERN PIEDMONT AND COASTAL PLAIN THROUGH EARLY SATURDAY MORNING. BRIEF HEAVY RAIN... FREQUENT LIGHTNING... AND SMALL HAIL WILL BE POSSIBLE. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A NEARLY STATIONARY FRONTAL ZONE THAT IS EXPECTED TO BE LOCATED ACROSS SOUTHERN AND WESTERN NORTH CAROLINA SATURDAY AFTERNOON AND EVENING. THE MAIN AREA OF CONCERN WILL BE TO THE WEST OF A LINE EXTENDING FROM WINSTON-SALEM TO SOUTHERN PINES TO FAYETTEVILLE. A FEW OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS TO 40 OR 50 MPH AND LARGE HAIL. BADGETT
In the hours before
Special weather statement, Apr 8, 10:02 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1002 PM EDT FRI APR 8 2011
NCZ023>025-040-090300-
ALAMANCE-CHATHAM-DURHAM-ORANGE-
1002 PM EDT FRI APR 8 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN ALAMANCE AND
ORANGE COUNTIES THROUGH 1045 PM...
AT 959 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAW RIVER...OR ABOUT OVER GRAHAM...MOVING SOUTHEAST AT 45 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HAW RIVER...
MEBANE... EFLAND...SAXAPAHAW...TEER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
TAKE SHELTER INDOORS UNTIL THE STORM PASSES.
&&
LAT...LON 3611 7892 3580 7895 3576 7933 3604 7949
3617 7934
TIME...MOT...LOC 0159Z 310DEG 39KT 3604 7932
BADGETTSpecial weather statement, Apr 8, 10:32 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EDT FRI APR 8 2011
NCZ024-025-040>042-090330-
CHATHAM-DURHAM-JOHNSTON-ORANGE-WAKE-
1032 PM EDT FRI APR 8 2011
...SCATTERED STRONG THUNDERSTORMS NEAR CHAPEL HILL AND APEX...
AT 1030 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHERN ORANGE COUNTY NEAR CHAPEL HILL. ANOTHER STRONG STORM WAS
LOCATED OVER NEW HILL AND APEX OVER SOUTHWESTERN WAKE COUNTY. THESE
STORMS WERE MOVING TO THE SOUTHEAST AT 35 MPH. FREQUENT LIGHTNING...
BRIEF HEAVY RAIN... PEA SIZED HAIL... AND GUSTY WIND TO 40 MPH WILL
OCCUR.
THESE STORMS SHOULD CONTINUE TO AFFECT THE CHAPEL HILL... APEX...
FUQUAY-VARINA... GARNER... CLAYTON... RDU INTERNATIONAL AIRPORT AND
DURHAM THROUGH 1100 PM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3587 7836 3568 7820 3553 7843 3562 7912
3608 7918
TIME...MOT...LOC 0228Z 330DEG 30KT 3585 7856
BADGETTSpecial weather statement, Apr 8, 11:15 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1115 PM EDT FRI APR 8 2011
NCZ026-027-040>043-077-078-089-090430-
CHATHAM-FRANKLIN-HARNETT-JOHNSTON-NASH-SAMPSON-WAKE-WAYNE-WILSON-
1115 PM EDT FRI APR 8 2011
...SCATTERED STRONG THUNDERSTORMS OVER SOUTHEAST WAKE... JOHNSTON...
AND WILSON COUNTIES...
AT 1115 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES NORTHWEST OF COATS CROSSROADS... OR ABOUT 15 MILES NORTHEAST OF
LILLINGTON... MOVING SOUTHEAST AT 40 MPH. OTHER STRONG STORMS WERE
OVER SMITHFIELD AND FOUR OAKS... AND NEAR LUCAMA... MOVING SOUTHEAST
AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... CLAYTON... COATS
CROSS ROADS... SMITHFIELD... MICRO... BLACK CREEK... FOUR OAKS...
NEWTON GROVE... GRANTHAM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT LIGHTNING
TAKE SHELTER INDOORS UNTIL THESE STORMS PASS.
&&
LAT...LON 3557 7782 3542 7782 3540 7780 3536 7780
3535 7782 3521 7783 3514 7790 3518 7801
3517 7808 3518 7816 3510 7817 3505 7815
3564 7910 3597 7844 3567 7767
TIME...MOT...LOC 0310Z 311DEG 32KT 3551 7855
BADGETTSpecial weather statement, Apr 9, 12:01 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1201 AM EDT SAT APR 9 2011
NCZ007-021>025-090500-
ALAMANCE-DURHAM-FORSYTH-GUILFORD-ORANGE-PERSON-
1201 AM EDT SAT APR 9 2011
...THUNDERSTORMS WILL MOVE ACROSS PERSON...FORSYTH... GUILFORD...
ALAMANCE...ORANGE AND DURHAM COUNTIES THROUGH 100 AM EDT...
AT 1155 PM EDT...DOPPLER RADAR INDICATED A RAGGED LINE OF
THUNDERSTORMS STRETCHING ACROSS THE NORTHERN TIER OF CENTRAL NORTH
CAROLINA NORTH OF THE TRIAD EAST TO NEAR ROXBORO. THESE STORMS WERE
MOVING SOUTHEAST AROUND 40 MPH...AND WILL MOVE INTO THE TRIAD AROUND
1230 PM. BRIEF WINDS GUSTING TO 30 MPH AND POSSIBLY SOME SMALL HAIL
MAY BE EXPECTED.
SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ROXBORO...
BURLINGTON...HILLSBOROUGH...GREENSBORO...STOKESDALE...STANLEYVILLE
AND WINSTON-SALEM.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3652 7882 3590 7883 3586 7935 3596 8004
3601 8004 3602 8011 3602 8021 3599 8021
3602 8037 3626 8044 3624 7916 3653 7915
3655 7903
TIME...MOT...LOC 0355Z 317DEG 42KT 3625 7955
MLMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:02 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 58 min |
| Apr 8, 10:32 PM EDT | Special Weather Statement | RAH | Orange, Wake | 58 min |
| Apr 8, 11:15 PM EDT | Special Weather Statement | RAH | Johnston, Wake, Wayne, Wilson | 75 min |
| Apr 9, 12:01 AM EDT | Special Weather Statement | RAH | Alamance, Durham, Forsyth, Guilford, Orange, Person | 59 min |
| Apr 9, 12:49 AM EDT | Special Weather Statement | RAH | Chatham | 56 min |
| Apr 9, 1:14 AM EDT | Special Weather Statement | RAH | Randolph | 31 min |
| Apr 9, 1:25 AM EDT | Special Weather Statement | RAH | Forsyth | 35 min |
| Apr 9, 1:35 AM EDT | Special Weather Statement | RAH | Harnett | 40 min |
| Apr 9, 1:55 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 35 min |
| Apr 9, 2:29 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 36 min |
| Apr 9, 2:59 AM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph | 46 min |
| Apr 9, 4:44 PM EDT | Special Weather Statement | RAH | Forsyth | 61 min |
| Apr 9, 5:11 PM EDT | Special Weather Statement | RAH | Forsyth | 34 min |
| Apr 9, 6:35 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 55 min |
| Apr 9, 6:59 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 31 min |
| Apr 9, 7:20 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 40 min |
| Apr 9, 7:21 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 4 more | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.